Hail, Hartford
- When
- July 26, 7:14 PM EST
- Where
- Hartford County, Canton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.820, -72.900
An approaching cold front, tropical moisture, and diurnal heating produced showers and thunderstorms across portions of Southern New England, some of which were severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An approaching cold front, tropical moisture, and diurnal heating produced showers and thunderstorms across portions of Southern New England, some of which were severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 26, 5:22 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 622 PM EDT SUN JUL 26 2009 .SYNOPSIS... LOW PRESSURE IN SOUTHEAST CANADA AND HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO CIRCULATE A WARM AND HUMID AIRMASS INTO SOUTHERN NEW ENGLAND FOR THE UPCOMING WEEK AND PROBABLY INTO NEXT WEEKEND. WHILE THERE WILL BE MANY PERIODS OF DRY WEATHER SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...ESPECIALLY TONIGHT AND MONDAY...THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A FEW ISOLATED SEVERE THUNDERSTORMS HAVE AFFECTED THE REGION LATE THIS AFTERNOON/EARLY EVENING. THERE APPEARS TO HAVE BEEN A MICROBURST IN ANDOVER MA WITH A CELL THAT MOVED THROUGH THAT REGION EARLIER. WE ARE IN A LITTLE BIT OF A LULL WITH JUST A FEW ISOLATED STORMS NO RADAR. HOWEVER...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER THE NEW YORK CITY METROPOLITAN AREA SHOULD MOVE NORTHEASTWARD AND ENTER OUR CONNECTICUT ZONES AFTER 7 PM. 0 TO 6 KM SHEAR VALUES REMAIN IN THE 40 KNOT RANGE WITH MLCAPE VALUES OF 1000 J/KG. THEREFORE...THESE STORMS SHOULD BE ABLE TO MAINTAIN THEMSELVES AND BRING A RISK FOR MORE SCATTERED STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE WET MICROBURSTS...BUT LARGE HAIL WILL BE POSSIBLE WITH ANY STORM THAT ROTATES. 0 TO 1 KM HELICITY REMAINS AROUND 100 M/S SO THERE REMAINS A LOW PROBABILITY OF AN ISOLATED WEAK TORNADO. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM FOR MOST OF OUR REGION...EXCEPT FOR THE CAPE/ISLANDS. IN ADDITION...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO MOVE INTO THE REGION DURING THE OVERNIGHT HOURS FROM THE MID ATLANTIC STATES. IN FACT...BOTH THE GFS/NAM SHOW 0 TO 6 KM SHEAR VALUES INCREASING TO BETWEEN 40 AND 50 KNOTS LATER THIS EVENING AND OVERNIGHT HOURS. SURFACE DEWPOINTS NEAR 70 SHOULD RESULT IN SURFACE CAPE VALUES REMAINING IN THE 500 TO 1000 J/KG RANGE. THEREFORE...THE POTENTIAL FOR A FEW ADDITIONAL SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE OVERNIGHT HOURS. FINALLY...PWAT VALUES APPROACHING 2 INCHES WILL BRING HEAVY RAIN WITH THE STORMS AS WELL AS THE RISK FOR LOCALIZED FLOODING. WE HAVE EXPANDED THE FLOOD WATCH INTO SOUTHERN NH. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... MONDAY... THE SHOWERS AND THUNDERSTORMS SHOULD EXIT THE REGION SOMETIME DURING THE EARLY TO MID MORNING HOURS. WE MAY HAVE A FEW HOURS OF DRY WEATHER DURING THE MORNING AND POSSIBLY SOME DECENT SUNSHINE. HOWEVER...ANOTHER SHORTWAVE IN SOUTHWEST FLOW ALOFT WILL LIKELY TRIGGER ANOTHER ROUND SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. 0 TO 6 KM SHEAR VALUES OF 35 TO 40 KNOTS AND DECENT INSTABILITY WILL BRING THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS. MONDAY NIGHT... THE FOCUS FOR SHOWERS/THUNDERSTORMS DURING THE EVENING SHOULD GRADUALLY PUSH INTO OUR SOUTHERN ZONES. THE BULK OF THE ACTION SHOULD BE OVER BY LATE EVENING. AREAS OF FOG...PERHAPS LOCALLY DENSE WILL AFFECT THE REGION WITH LOTS OF LOW LEVEL MOISTURE IN THE REGION. && .LONG TERM /TUESDAY THROUGH SUNDAY/... TUESDAY AND WEDNESDAY... UPPER AIR PATTERN REMAINS UNCHANGED WITH VORTEX SOUTH OF HUDSON BAY YIELDING BROAD CYCLONIC FLOW ACROSS THE NORTHEAST. HOWEVER THERE IS SOME SHORT WAVE RIDGING /ALBEIT WEAK/ THAT DEVELOPS OVER SOUTHERN NEW ENGLAND BEHIND DEPARTING SHORT WAVE MON AND NEXT SHORT WAVE TROF PROGGED TO ARRIVE HERE LATE WED OR WED NIGHT. THEREFORE SHOULD BE SUFFICIENT SUBSIDENCE AND DEEP LAYER DRY AIR /AT LEAST IN THE MID AND UPPER LEVELS/ FOR MAINLY DRY WEATHER WITH ANY SHOWER/TSTM DEVELOPMENT TO BE ISOLATED OR WIDELY SCATTERED. THE EXCEPTION WILL BE EARLY TUE AS SURFACE TROF MAY BE SLOW TO DEPART SOUTHEAST MA. THEREFORE THE RISK OF SHOWERS/TSTMS MAY LINGER ACROSS THIS AREA INTO TUE MORNING. HOWEVER A DRYING TREND IS EXPECTED AS THE DAY PROGRESSES. A GREATER CHANCE OF SHOWERS AND TSTMS WILL BE WED NIGHT AHEAD OF AN APPROACHING SHORT WAVE AND ATTENDING FRONTAL BOUNDARY FROM THE WEST. IT WILL REMAIN WARM AND MUGGY TUE AND WED WITH DEW PTS 65 TO 70 TUE AND POSSIBLY LOW TO MID 70S WED. NAM AND GFS BOTH OFF 850 MB TEMPS OF AROUND +15C/+16C. THIS COMBINED WITH SSW SURFACE WINDS AND GOOD BOUNDARY LAYER MIXING WILL SUPPORT DAYTIME HIGHS WELL INTO THE 80S. COOLER TEMPS EXPECTED ALONG THE SOUTH COAST OF MA AND RI GIVEN SSW SURFACE WINDS. THERE IS A LOW PROBABILITY THAT A FEW LOCATIONS MAY HIT 90 DEG WED AS 850 TEMPS PUSH +16C/+17C. HIGH DEW PTS WILL ALSO KEEP OVERNIGHT MINS IN THE UPPER 60S TO LOW 70S. BOTTOM LINE...VERY SUMMER LIKE. THURSDAY THROUGH SUNDAY... BROAD MID LEVEL TROF REMAINS OVER THE GREAT LAKES INTO NEW ENGLAND THIS PERIOD...AS ANOMALOUS RIDGE BUILDS NORTHWARD INTO WESTERN CANADA /+PNA/. DIFFICULT TO TIME THE EMBEDDED SHORT WAVES/JET STREAKS WITHIN THIS BROAD FLOW...BUT IN THE MEDIUM RANGE THERE IS ABOVE AVERAGE AGREEMENT AMONG 12Z ECMWF/GFS AND GGEM OF A MODEST SHORT WAVE AND ATTENDING COLD FRONT TO MOVE ACROSS THE REGION WED NIGHT INTO THU. THEREFORE HIGHEST POPS WILL PLACED IN THIS TIME PERIOD. THEREAFTER /FRI THRU SUN/ EXPECT MAINLY DRY WEATHER WITH A SLIGHT CHANCE TO CHANCE OF A SHOWER OR TSTM AT ANY TIME WITH PROBABLY THE HIGHEST CHANCE DURING THE AFTN AND EARLY EVENING. AS FOR TEMPS...HIGHS IN THE 80S SHOULD CONTINUE WITH 850 TEMPS AROUND +15C. HUMID CONDITIONS WILL CONTINUE AS WELL WITH DEW PTS IN THE 60S...ALSO YIELDING WARM NIGHTS. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... SUFFICIENT MOISTURE AND INSTABILITY CONVERGING ALONG A NASHUA- WORCESTER-HARTFORD LINE FOR CONVECTION TO FIRE. TAFS NOWCAST ONE TSTM MOVING THROUGH WORCESTER THIS EVENING...THE OTHER CURRENT COMPLEX SHOULD PASS SOUTH OF MANCHESTER NH BUT MAY AFFECT THE NORTHERN APPROACHES TO BOSTON AS THEY CROSS THE MERRIMACK VALLEY. THESE CONDITIONS ARE EXPECTED TO LINGER THROUGH MUCH OF THE NIGHT...SO TAFS CONTINUE TO FORECAST VCSH AND POTENTIAL FOR THUNDER THROUGH 06Z-10Z. ANOTHER CONCERN IS LOW CIGS IN STRATUS AND FOG SOUTH AND EAST OF A MARSHFIELD-PROVIDENCE-GROTON LINE. THIS WILL CONTINUE TO AFFECT THE SOUTH COAST AND ISLANDS THIS EVENING...BUT PVD IS ON THE EDGE AND MAY BREAK TO VFR BY 6 PM. THE BACK EDGE OF THE CLOUDS HAS SLOWED...AND OUR ENDING OF THE LOW CIGS AT FMH AND HYA MAY BE OPTIMISTIC. FOG AND LOW CLOUDS WILL REFORM OVERNIGHT BOS-PVD SOUTHEAST. THIS WILL MEAN IFR CIGS WITH IFR VSBYS POSSIBLE IN FOG ON THE CAPE AND ISLANDS. THE FOG/STRATUS SHOULD THIN MONDAY MORNING. AFTER A BREAK...EXPECT MORE SHOWERS/TSTMS TO FIRE DURING THE AFTERNOON. THIS WILL MEAN AN IMPROVEMENT TO VFR DURING THE MORNING...THEN POTENTIAL FOR MVFR/IFR IN AFTERNOON SHOWERS/TSTMS. OUTLOOK /TUESDAY NIGHT THROUGH THURSDAY/... VFR CONDITIONS EXPECTED DURING THE DAYTIME HOURS WHILE PATCHY FOG AND LOW CLOUDS WILL BRING CONDITIONS DOWN TO MVFR/IFR DURING THE OVERNIGHT HOURS INTO EARLY MORNING EACH DAY. MVFR/IFR MAY BECOME MORE WIDESPREAD WED NIGHT INTO THU AS SHOWERS AND TSTMS ACCOMPANY THE PASSAGE OF A COLD FRONT. IMPROVING CONDITIONS LATER THU INTO FRI. && .MARINE... SCA ADVISORIES POSTED FOR OUR SOUTHERN OUTER-WATERS TONIGHT THROUGH MONDAY NIGHT. WNA MODEL IS OVERDONE WITH ITS WAVE HEIGHT FORECASTS...BUT DO EXPECT 4 TO 6 FOOT SEAS TO DEVELOP WITH PERSISTENT SOUTHWEST FLOW LATER TONIGHT AND CONTINUE THROUGH MONDAY NIGHT. WE ALSO MAY NEED NEAR SHORE SCA HEADLINES MONDAY AFTERNOON AS GOOD MIXING OVER LAND MAY SUPPORT 25 KNOT WIND GUSTS. THE OTHER CONCERNS WILL BE FOR AREAS OF FOG...WHICH WILL BE LOCALLY DENSE ESPECIALLY DURING THE OVERNIGHT AND EARLY MORNING HOURS. CONVECTION WILL ALSO AFFECT PORTIONS OF THE WATERS TONIGHT AS WELL AS MONDAY AFTERNOON AND EVENING. OUTLOOK /TUESDAY THROUGH FRIDAY/... TRANQUIL WEATHER TUE AND WED WITH POSSIBLY SOME LEFTOVER SHOWERS SOUTH COAST TUE. POOR VSBY AT NIGHT AND EARLY MORNING IN PATCHY DENSE FOG. SHOWERS AND TSTMS MAY BECOME WIDESPREAD WED NIGHT AND THU AS COLD FRONT APPROACHES THE REGION. IMPROVING WEATHER LATER THU INTO FRI. && .HYDROLOGY... WITH 70+ DEWPOINTS IN PLACE AND PWAT VALUES APPROACHING 2 INCHES A FLASH FLOOD WATCH IS IN EFFECT MAINLY ALONG AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE. SOME STORMS WILL BE CAPABLE OF DROPPING 1 TO 2 INCHES OF RAIN IN A VERY SHORT TIME. CONCERN IS HEIGHTENED AS A RESULT OF THE SATURATED GROUND FROM THE RECENT HEAVY RAINS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR CTZ002>004. MA...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR MAZ002>016-026. NH...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR NHZ011-012-015. RI...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR RIZ001>004-006. MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ254>256. && SYNOPSIS...NOCERA NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...NOCERA AVIATION...NOCERA/FRANK MARINE...NOCERA/FRANK HYDROLOGY...FRANK
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT SUN JUL 26 2009 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-272045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- 436 PM EDT SUN JUL 26 2009 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>021-RIZ005-007-008-272045- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BRISTOL RI-NEWPORT RI- BLOCK ISLAND RI- 436 PM EDT SUN JUL 26 2009 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-272045- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 436 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF THE REGION THIS EVENING AND OVERNIGHT. SOME OF THE STORMS THAT DEVELOP MAY BECOME STRONG. THE MAIN THREAT WILL BE THE POTENTIAL FOR GUSTY WINDS AND SMALL HAIL. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>234-254>256-272045- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 436 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE. PATCHY DENSE FOG IS POSSIBLE AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...WEDNESDAY NIGHT AND THURSDAY. PATCHY DENSE FOG IS ALSO POSSIBLE AT TIMES EACH NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-235>237-250-251-272045- BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 436 PM EDT SUN JUL 26 2009 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. PATCHY DENSE FOG IS POSSIBLE AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...WEDNESDAY NIGHT AND THURSDAY. PATCHY DENSE FOG IS ALSO POSSIBLE AT TIMES EACH NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/26/2009 TOLLAND CT AMATEUR RADIO
POWER LINES DOWN
0454 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/26/2009 MIDDLESEX MA AMATEUR RADIO
4 INCH BRANCHES DOWN ON MAIN STREET. OTHER SMALLER
BRANCHES ARE ALSO DOWN.
0525 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/26/2009 ESSEX MA AMATEUR RADIO
LARGE LIMB AND WIRES DOWN ON EASTON ST.
&&
FNOCERAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
606 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/26/2009 TOLLAND CT AMATEUR RADIO
POWER LINES DOWN
0454 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/26/2009 MIDDLESEX MA AMATEUR RADIO
4 INCH BRANCHES DOWN ON MAIN STREET. OTHER SMALLER
BRANCHES ARE ALSO DOWN.
0518 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
07/26/2009 MIDDLESEX MA AMATEUR RADIO
3 TREES DOWN ON GRANDVIEW AND LOCK RDS.
0525 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/26/2009 ESSEX MA AMATEUR RADIO
LARGE LIMB AND WIRES DOWN ON EASTON ST.
0525 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/26/2009 ESSEX MA EMERGENCY MNGR
MANY LARGE TREES DOWN ON NORTH ST AND QUARTER SIZE HAIL.
&&
FNOCERASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 627 PM EDT SUN JUL 26 2009 CTZ002-003-MAZ011-262300- EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT- 627 PM EDT SUN JUL 26 2009 AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER ENFIELD...OR ABOUT 6 MILES EAST OF WINDSOR LOCKS...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SOMERS...HAMPDEN...MONSON... PALMER AND WALES FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. WTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 715 PM EDT SUN JUL 26 2009 MAZ004-010>012-270000- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 715 PM EDT SUN JUL 26 2009 AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH NEAR MONSON...OR ABOUT 14 MILES EAST OF SPRINGFIELD...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BRIMFIELD...WARREN...WEST BROOKFIELD...BROOKFIELD...EAST BROOKFIELD...NORTH BROOKFIELD AND NEW BRAINTREE FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. WTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 740 PM EDT SUN JUL 26 2009 CTZ002-270045- HARTFORD CT- 740 PM EDT SUN JUL 26 2009 AT 736 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 8 MILES WEST OF BURLINGTON...OR ABOUT 6 MILES SOUTH OF TORRINGTON...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BURLINGTON...CANTON...AVON... SIMSBURY...BLOOMFIELD...GRANBY...EAST GRANBY...WINDSOR...SOUTH WINDSOR...WINDSOR LOCKS...EAST WINDSOR AND SUFFIELD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. WTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 755 PM EDT SUN JUL 26 2009 MAZ003-010-011-270045- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- 755 PM EDT SUN JUL 26 2009 AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER CHICOPEE...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SOUTH HADLEY...GRANBY... BELCHERTOWN...PELHAM AND SHUTESBURY FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. WTB
The Brookhaven radar (KOKX), 106 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees along the southbound lane of Route 32 near the intersection with Route 275 were downed by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2009Every state in 2009This day in weather historyWarnings in Connecticut, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187921, 188295.